Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
ALONE ON THE ROAD...
avatar
nopoin posted:
MAY BE TRIGGERING TO SOME USE CAUTION..................................




Dear Bipolar Disorder 2 lately I have felt like I have been walking on the road of recovery alone. It started with a manic break down, then led to me trying to cut left wrist. after that things were ok for a while then sunday afternoon i ended up in the E.R. where I finally hope for myself, I didn't now who to call so I call my hub and asked him for his support not his blaming game he like to play.
Well they asked their questions gave me 2 shot and I drove home against their orders. I still haven't recovered from that day. When you feel alone on the road what positive things do you do to keep yourself from loosing it completely?
Reply
 
avatar
melly2210 responded:
I know you left this for BP2, but I would like to chime in. You need to find positive activities to distract yourself. Be it a craft, a puzzle, art, music, going out and socializing with a couple of friends (even if they aren't supporters or goto people). Find something that brings you a teeny bit of joy.

As for hospital stays...ALL crisis centers don't just take involuntary people, they accept the voluntary as well. Skip the ER who I have found always does the quick fix, and go to the crisis center. They cannot turn you away if you are doing or thinking of ANY self-harming activities.

Recovery is a lonely road. But there are people here to listen and support that recovery. There are live support groups out there. And you CAN recover. It IS POSSIBLE. Even alone. You just need to find the few things that motivate you and lock onto them.

What has made you happy in the past? When things were well? What activities did you enjoy doing? Those 3 questions are going to help you start this ball rolling!

Hang in there!!! (((hugs))) if you want them.

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
BipolarDisorder2 responded:
Aww, hey, NP

For me, art is therapy. I dance (it's a very spiritual experience, much like it is for Britney Spears, who is my soul sister), I write, I try and express myself in other ways. If I can workout, I do (it also releases endorphins) cos that makes me feel better about myself. Just keeping your mind busy (reading a somewhat difficult book, learning a new language or culture or something) is so helpful. That's why I do so much better mentally when I'm in school during the year- my mind is occupied, I'm around my faculty who I love and who love me, I feel very safe and validated, I feel secure....school is a good place to be for me.

*HUGS* totally miss you- we have tons to talk about in the other forum.
 
avatar
nopoin replied to BipolarDisorder2's response:
CAUTION MAY TRIGGER=============================


Bipolar Disorder 2 Thanks and yes we lots to talk about, begin jobless hasn't help much lately, with the keeping busy part we had to move so the last few months have been one big stress thing after another lately. talk to u soon.
 
avatar
nopoin replied to melly2210's response:
Thanks for your advice I didn't know there was places i could go other than the ER. thanks for saying that it is possible to recover even from my self-injury. thanks.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
67 of 90 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.